Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 304, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 26, 2018, 9:08 PM CST for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 9:08 PM CST (03:08 UTC)
- Expired
- Dec 26, 2018, 10:00 PM CST
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS54 KTSA 270308
SVRTSA
OKC091-107-111-270400-
/O.NEW.KTSA.SV.W.0304.181227T0308Z-181227T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
908 PM CST WED DEC 26 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western McIntosh County in southeastern Oklahoma...
Okmulgee County in northeastern Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
* Until 1000 PM CST.
* At 907 PM CST, a severe thunderstorm was located 7 miles south of
Cromwell, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Okmulgee... Okemah...
Henryetta... Morris...
Weleetka... Dewar...
Schulter... Grayson...
Hanna... Bearden...
Hoffman... Clearview...
Stidham... Raiford...
Bald Hill... Vivian...
Okmulgee State Park... Lake Eufaula State Park...
Pharoah... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 212 and
258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3540 9644 3577 9584 3558 9571 3555 9571
3555 9569 3533 9554 3519 9586 3519 9587
3515 9594 3515 9598 3529 9598 3529 9644
TIME...MOT...LOC 0307Z 234DEG 42KT 3524 9641
HAIL...<.75IN
WIND...60MPH
$$
691 follow-up statement
564
WWUS54 KTSA 270351
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
951 PM CST WED DEC 26 2018
OKC091-107-111-270400-
/O.CON.KTSA.SV.W.0304.000000T0000Z-181227T0400Z/
McIntosh OK-Okmulgee OK-Okfuskee OK-
951 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR WESTERN MCINTOSH...OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES...
At 951 PM CST, severe thunderstorms were located along a line
extending from 6 miles south of Okmulgee State Park to 5 miles
southwest of Henryetta to 5 miles northwest of Scipio, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Weleetka...
Dewar... Schulter...
Grayson... Hanna...
Hoffman... Stidham...
Raiford... Bald Hill...
Vivian... Okmulgee State Park...
Lake Eufaula State Park... Pharoah...
Hitchita... Bryant...
Vernon... Pierce...
This includes Interstate 40 in Oklahoma between mile markers 227 and
258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3554 9621 3577 9584 3558 9571 3555 9571
3555 9569 3533 9554 3519 9586 3519 9587
3515 9594 3515 9598 3529 9598 3529 9613
TIME...MOT...LOC 0351Z 230DEG 29KT 3552 9608 3536 9603 3512 9601
HAIL...<.75IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 9:04 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 26, 9:04 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 904 PM CST Wed Dec 26 2018 .DISCUSSION... Widespread showers and widely scattered thunderstorms have spread across much of the forecast area at this time. Latest mesoanalyses indicate that surface-based instability has shifted southward into Texas but weak elevated instability remains across much of ern OK and nwrn AR. Highest elevated instability is across srn OK with about 1000 j/kg MUCAPE and -4 Best LI, with about 500 j/kg MUCAPE and -1 Best LI as far north as the KS border. Wind shear is very high areawide, and area VWPs indicate 65 mph wind about 2000 feet agl. Combined with an already strong surface pressure gradient, weak showers have managed to result in widespread 40 to 50 mph gusts across much of nern OK this evening, with minor damage reported. A couple strong/severe line segments are approaching nern OK from central OK at this time, and rapid update models continue to suggest strong convection moving out of nern TX and across sern OK later tonight. Strong wind gusts will be possible just about anywhere tonight, with a low tornado potential still over sern OK. All in all, forecast is trending well this evening. Convection expected to end from west to east very late tonight/early Thursday morning. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous weather outlook, Dec 26, 4:53 PM CST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CST Wed Dec 26 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CST Wed Dec 26 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...After 9 pm.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...After 9 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
An area of showers and isolated thunderstorms moved through the area
this afternoon, producing one quarter of an inch to an inch of rain
across portions of eastern Oklahoma. Additional thunderstorm activity
will move into the area this evening as a strong weather system
approaches the region from the west. Although instability will be
weak as these storms move into eastern Oklahoma and northwest
Arkansas, strong wind shear and very strong wind just above the
ground may allow some of the stronger thunderstorms overnight to
produce wind gusts of 60 to 70 mph. In addition to low severe weather
potential, thunderstorms tonight may result in locally heavy
rainfall, especially across southeast Oklahoma where up to 2.5 inches
of rain may occur by morning. Thunderstorms will end from west to
east late tonight.
South wind will continue to increase this evening and overnight with
gusts to 35 mph possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Winter Weather Potential.
SUNDAY through TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Strong southerly wind will continue to gust to near 30 mph Thursday
ahead of a cold front. There is a very limited potential for snow on
Saturday in parts of northeast Oklahoma and northwest Arkansas. At
this time, the chances appear rather low and anything that occurs is
expected to be light.
weather.gov/tulsa contains additional information.
69In the hours before
Special weather statement, Dec 26, 6:46 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
646 PM CST WED DEC 26 2018
OKZ057-058-062-063-068-069-270145-
Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
646 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...DELAWARE...OTTAWA...
EASTERN MAYES...NORTHERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
UNTIL 745 PM CST...
At 644 PM CST, an area of showers and isolated thunderstorms was
located from Adair to Peggs to Colcord, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these showers
and storms.
Locations in or near the path include...
Miami... Vinita...
Jay... Grove...
Commerce... Westville...
Locust Grove... Salina...
Fairland... Afton...
Quapaw... West Siloam Springs...
Langley... Colcord...
Kansas... Welch...
Bernice... Ketchum...
Spavinaw... Bluejacket...
This includes Interstate 44 between mile markers 274 and 322.
LAT...LON 3698 9462 3648 9462 3598 9454 3598 9510
3615 9525 3700 9526
TIME...MOT...LOC 0044Z 213DEG 42KT 3637 9511
69Special weather statement, Dec 26, 8:19 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 PM CST WED DEC 26 2018
OKZ055>057-060>062-066>068-070-270315-
Tulsa OK-Muskogee OK-Okmulgee OK-Craig OK-Cherokee OK-Rogers OK-
Nowata OK-Washington OK-Mayes OK-Wagoner OK-
819 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...MAYES...
WASHINGTON...NOWATA...WAGONER...NORTHWESTERN CHEROKEE...NORTHWESTERN
MUSKOGEE...NORTHEASTERN OKMULGEE AND TULSA COUNTIES UNTIL 915 PM
CST...
At 818 PM CST, showers were located across much of northeastern
Oklahoma, moving northeast at 65 mph. Due to strong wind above the
ground, these weak showers were producing wind gusts near 50 mph.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Claremore...
Okmulgee... Wagoner...
Vinita... Nowata...
Pryor... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
This includes Interstate 44 between mile markers 219 and 291.
LAT...LON 3699 9504 3640 9501 3608 9514 3585 9535
3562 9604 3700 9600
TIME...MOT...LOC 0218Z 214DEG 58KT 3610 9610
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:46 PM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| Dec 26, 8:19 PM CST | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more | 56 min |
| Dec 26, 9:11 PM CST | Special Weather Statement | TSA | Creek | 49 min |
| Dec 26, 9:38 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Dec 26, 9:43 PM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Dec 26, 10:01 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Wagoner | 59 min |
| Dec 26, 10:08 PM CST | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Washington | 67 min |
| Dec 27, 3:57 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 63 min |
| Dec 27, 5:21 AM CST | River Flood Warning | TSA | LeFlore | 56 hr |
| Dec 27, 7:34 AM CST | River Flood Warning | TSA | LeFlore | 26 hr |
| Dec 27, 7:44 AM CST | River Flood Advisory | TSA | Cherokee | 24 hr |
| Dec 27, 7:45 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 24 hr |
| Dec 27, 8:02 AM CST | River Flood Warning | TSA | Pushmataha | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.